MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS INC. ATELLICA IM VITAMIN B12 (VB12); RADIOASSAY, VITAMIN B12

SIEMENS HEALTHCARE DIAGNOSTICS INC. ATELLICA IM VITAMIN B12 (VB12); RADIOASSAY, VITAMIN B12
Model Number N/A
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/06/2025
Type of Reportable Event Malfunction
Event or Problem Description
The customer observed discordant atellica im (#ih00597) vitamin b12 (vb12) lot 298 results compared to repeat testing performed on another atellica im analyzer (#irh01068).The issue was identified when quality control (qc) was found to be high out of range after a group of patient sample testing was completed.The patient samples were then retested on a different atellica im analyzer where qc was in range and a number of the retested samples showed a discordance between the initial results (normal range) and the retest results (deficient range).The retest results were considered correct.There are no allegations of patient harm, changes in treatment, or delays of diagnosis in association with this event.
 
Additional Manufacturer Narrative
This incident occurred outside the united states (ous).The ous customer observed discordant atellica im (#ih00597) vitamin b12 (vb12) lot 298 results compared to repeat testing performed on another atellica im analyzer (#irh01068).The issue was identified when quality control (qc) was found to be high out of range after a group of patient sample testing was completed.The patient samples were then retested on a different atellica im analyzer where qc was in range and a number of the retested samples showed a discordance between the initial results (normal range) and the retest results (deficient range).The retest results were considered correct.There are no allegations of patient harm, changes in treatment, or delays of diagnosis in association with this event.The customer noted that pack on which the affected patient samples was processed ((b)(6)) gave unacceptable qc results but pack (b)(6) gave acceptable results.The assay's instructions for use (ifu) states the following, under interpretation of results: "results of this assay should always be interpreted in conjunction with the patient's medical history, clinical presentation, and other findings." siemens is investigating.
 
Additional Manufacturer Narrative
Siemens filed mdr 1219913-2025-00106 initial report on 29-may-2025.Siemens completed investigation for an outside of the united states (ous) customer report of discordant (elevated) atellica im vitamin b12 (vb12) lot 298 results compared to repeat testing performed on another atellica im analyzer.The discordant results were obtained on primary reagent pack # p01329810032658 and customer fillable dtt/releasing agent ancillary pack # a01371566544847.Calibration data showed valid calibration for vb12 assay on 06-may-2025.Review of customer vb12 quality control (qc) values indicated that qc was not performed on the ancillary pack (a01371566544847) used for patient testing.When qc was performed with the ancillary pack after discordant results were identified, all 3 levels of qc (bio-rad lot 10510t) were out of acceptable range (elevated).The qc was within acceptable range with the reagent pack when used with alternate ancillary packs before and after discordant results were identified.Vb12 dtt/releasing agent ancillary packs are filled by the customer after manual preparation of the dtt/releasing agent per the preparing the reagents section of the assay instructions for use (ifu).There is a potential for inaccurate results if the dtt/releasing agent ancillary pack is not prepared and filled according to the ifu, which states: "note careful preparation of dtt/releasing agent is required to obtain accurate and consistent results since the absolute amount of dtt delivered for each test can affect results.Prepare the dtt/releasing agent immediately before using.Use the prepared dtt/releasing agent within 108 hours." siemens recommended to the customer that the reagent preparer/user reviews the proper preparation and handling procedures for the dtt/releasing agent as outlined in the atellica im vb12 information for user, 10995437_en rev.02, 2019-08.Return of the patient sample for further investigation is not warranted because discordant result was not reproducible.Based on the investigation, the discordant patient results are attributed to an isolated issue with the specific customer fillable dtt/releasing agent ancillary pack # a01371566544847.The customer has not had any similar issues.A product problem was not identified.In section h6 of this report, the investigation finding and conclusion codes were updated based on the investigation results.

Brand Name
ATELLICA IM VITAMIN B12 (VB12)
Common Device Name
RADIOASSAY, VITAMIN B12
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
511 benedict ave
tarrytown NY 10591
Manufacturer (Section G)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
333 coney st.
registration # 1219913
east walpole MA 02032
Manufacturer Contact
stacy loukos
333 coney st.
east walpole, MA 02032
MDR Report Key22109098
Report Number1219913-2025-00106
Device Sequence Number8233152
Product Code CDD
UDI-Device Identifier00630414600277
UDI-Public(01)00630414600277(10)57259298(17)250929
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K993571
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/29/2025
Device Model NumberN/A
Device Catalogue Number10995714
Device Lot Number57259298
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/19/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/29/2025
Supplement Report FDA Received Date08/11/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/29/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown